Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the number of solutions of Diophantine equations

Author: Martin Davis
Journal: Proc. Amer. Math. Soc. 35 (1972), 552-554
MSC: Primary 10N05; Secondary 02E10
MathSciNet review: 0304347
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For any nontrivial set of cardinal numbers $ \leqq {\aleph _0}$, it is shown that there is no algorithm for testing whether or not the number of positive integer solutions of a given polynomial Diophantine equation belongs to the set.

References [Enhancements On Off] (What's this?)

  • [1] Martin Davis, An explicit diophantine definition of the exponential function, Comm. Pure Appl. Math. 24 (1971), 137–145. MR 0272751,
  • [2] Ju. V. Matijasevič, Enumerable sets are Diophantine, Dokl. Akad. Nauk SSSR 191 (1970), 279-282=Soviet Math. Dokl. 11 (1970), 354-358.
  • [3] Julia Robinson, Hilbert’s tenth problem, 1969 Number Theory Institute (Proc. Sympos. Pure Math., Vol. XX, State Univ. New York, Stony Brook, N.Y., 1969) Amer. Math. Soc., Providence, R.I., 1971, pp. 191–194. MR 0316234

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10N05, 02E10

Retrieve articles in all journals with MSC: 10N05, 02E10

Additional Information

Keywords: Diophantine equations, unsolvable problems, Hilbert's tenth problem, recursive functions
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society